Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 93, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Nov 20, 2018, 8:33 AM CST. It took effect at Nov 20, 2018, 3:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2018, 8:33 AM CST (14:33 UTC)
- In effect from
- Nov 20, 2018, 3:00 PM CST
- Expired
- Nov 21, 2018, 4:23 AM CST
- In force
- 13 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
134 WHUS73 KMKX 201433 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 833 AM CST Tue Nov 20 2018 ...Winds Increasing Again this Afternoon through Tonight... LMZ643>646-202245- /O.EXP.KMKX.SC.Y.0092.000000T0000Z-181120T1500Z/ /O.NEW.KMKX.SC.Y.0093.181120T2100Z-181121T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 833 AM CST Tue Nov 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST WEDNESDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect from 3 PM this afternoon to 6 AM CST Wednesday. The Small Craft Advisory will expire at 9 AM CST this morning. * WINDS: Winds will increase again from the southwest this afternoon, with gusts to 25 knots. Winds will become more westerly overnight, with gusts to 30 knots. * WAVES: 1 to 3 feet, highest near open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
5 follow-up statements
693 WHUS73 KMKX 201724 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1124 AM CST Tue Nov 20 2018 ...Winds Increasing Again this Afternoon through Tonight... LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-210615- /O.NEW.KMKX.GL.W.0022.181120T2100Z-181121T0900Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 1124 AM CST Tue Nov 20 2018 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST WEDNESDAY... The National Weather Service in Milwaukee/Sullivan has issued a Gale Warning...which is in effect from 3 PM this afternoon to 3 AM CST Wednesday. * WINDS: West winds will increase this afternoon into this evening, with frequent gusts to 35 knots. The strongest winds are expected to be across the eastern half of the lake. * WAVES: 2 to 6 feet over the western half of the lake, 6 to 8 feet over the eastern half. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ643>646-210615- /O.CON.KMKX.SC.Y.0093.181120T2100Z-181121T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1124 AM CST Tue Nov 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST WEDNESDAY... * WINDS: Winds will increase again from the southwest this afternoon, with gusts to 25 knots. Winds will become more westerly overnight, with gusts to 30 knots. * WAVES: 1 to 3 feet, highest near open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
177 WHUS73 KMKX 202049 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 249 PM CST Tue Nov 20 2018 ...Winds Increasing Again this Afternoon through Tonight... LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-210600- /O.CON.KMKX.GL.W.0022.181120T2100Z-181121T0900Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 249 PM CST Tue Nov 20 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... * WINDS: West winds will increase into this evening, with frequent gusts to 35 knots. The strongest winds are expected to be across the eastern half of the lake. * WAVES: 2 to 6 feet over the western half of the lake, 6 to 8 feet over the eastern half. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ643>646-210600- /O.CON.KMKX.SC.Y.0093.181120T2100Z-181121T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 249 PM CST Tue Nov 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WINDS: Winds will increase again from the southwest this afternoon, with gusts to 25 knots. Winds will become more westerly overnight, with gusts to 30 knots. * WAVES: 1 to 3 feet, highest near open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
754 WHUS73 KMKX 210313 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 913 PM CST Tue Nov 20 2018 ...BRISK WEST TO NORTHWEST WINDS TONIGHT... LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-210900- /O.CON.KMKX.GL.W.0022.000000T0000Z-181121T0900Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 913 PM CST Tue Nov 20 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... * WINDS: Westerly gales of 35 knots becoming northwest after midnight. The gales will be most prevalent on the eastern half of the lake. * WAVES: 2 to 6 feet over the western half of the lake, 6 to 9 feet over the eastern half. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ643>646-211115- /O.CON.KMKX.SC.Y.0093.000000T0000Z-181121T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 913 PM CST Tue Nov 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WINDS: West to 20 knots with gusts to 30 knots becoming northwesterly 15 to 20 knots with gusts to 25 knots after midnight. * WAVES: 1 to 3 feet, highest near open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
353 WHUS73 KMKX 210903 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 303 AM CST Wed Nov 21 2018 ...BRISK NORTHWEST WINDS EARLY THIS MORNING... LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-211015- /O.EXP.KMKX.GL.W.0022.000000T0000Z-181121T0900Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 303 AM CST Wed Nov 21 2018 ...GALE WARNING HAS EXPIRED... The Gale Warning is no longer in effect. $$ LMZ643>646-211200- /O.CON.KMKX.SC.Y.0093.000000T0000Z-181121T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 303 AM CST Wed Nov 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WINDS: Northwest 15 to 20 knots with gusts to 25 knots. * WAVES: 1 to 3 feet, highest near open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
271 WHUS73 KMKX 211023 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 423 AM CST Wed Nov 21 2018 ...NORTHWEST WINDS NOT AS GUSTY... LMZ643>646-211130- /O.CAN.KMKX.SC.Y.0093.000000T0000Z-181121T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 423 AM CST Wed Nov 21 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Milwaukee/Sullivan has cancelled the Small Craft Advisory. Northwest winds will be mainly in the 10 to 20 knot range early this morning, thus the small craft advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 20, 5:43 AM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Nov 20, 5:43 AM CST, 2 hours 50 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 543 AM CST Tue Nov 20 2018 .UPDATE... Snow is winding down in the southeast, with only a flurries lingering in a few spots through early morning. A few holes in the clouds have allowed temps to quickly drop in a couple spots, though clouds are keeping temps up most places. && .AVIATION(12Z TAFS)... Snow is winding down in the southeast, with only a flurries lingering in a few spots through early morning. There are a few holes in the stratus deck this morning, but the clouds have generally held on as expected. Ceilings are a mix of VFR and MVFR and will likely bounce around into the morning hours. Still think there should be a general improvement in ceilings and cloud cover by late morning or early afternoon. Another wave will move through tonight, likely bringing some lower clouds again. This system isn't expected to produce much in the way of precipitation across southern Wisconsin. If a little precip is squeezed out though, it may be in the form of freezing drizzle, particularly for areas north of Madison and Milwaukee. The best chance for the freezing drizzle is during the evening and early night. Could be a few snowflakes as well. && .PREV DISCUSSION... (Issued 230 AM CST TUE NOV 20 2018) SHORT TERM... TODAY AND TONIGHT...Forecast Confidence - Medium to High. Steady light snow in the eastern forecast area will likely continue into the early morning hours, with flurries lingering elsewhere. Still think there could be a dusting in the east by morning...less than half an inch total. Models are struggling with the current cloud cover, suggesting there should be far less clouds right now. There are a few holes out there, but no real sign that the clouds will scour out anytime soon. The clouds will likely hang on through at least the early morning hours until daytime mixing kicks in. Might see flurries hang around into the morning as well. The clouds are keeping temps from falling much right now, so bumped early morning lows up a couple degrees. The clouds will also keep it from warming much after daybreak, though some sunshine is expected by afternoon. It's pretty chilly aloft though, so not expecting temps to get much above 30 even with some sun. Another wave will move through tonight, bringing more clouds and possibly a little precip to the area. If precip does fall, it may be in the form of freezing drizzle, particularly for areas north of Madison and Milwaukee. The best chance for the freezing drizzle is during the evening and early night. Could be a few snowflakes as well. WEDNESDAY THROUGH THURSDAY NIGHT...Forecast Confidence - Medium to High. A large area of high pressure will pass by to the north of the Great Lakes on Wednesday. This will result in gradually thinning low to mid level moisture and erosion of cloud cover through the day across inland areas. Clouds likely to linger in eastern areas, or may be more variable on Wednesday returning to full cloudiness Wednesday night. Low level flow turns northeast later Wednesday into Wednesday evening, and continues to veer to the southeast by Thursday morning. Short term guidance showing considerable difference in amount of low level moisture picked up by cold winds flowing across Lake Michigan. Latest NAM showing moisture increasing to 3K ft overnight Wednesday night with a delta-T in the impressive 17 degree range. Lake induced CAPE rises to over 200 j with the equilibrium level around 4K ft. GFS and ECMWF showing much less moisture. However higher resolution NAM tends to pickup these events better. Low level flow continues to veer overnight, so a single band of snow showers affecting one area is not expected. May result in some very light snow or flurries affecting lakeshore and next tier of counties inland as winds veer overnight. For now, wl have chance for light snow showers in overnight into early Thursday. Otherwise, low to mid level ridging spreading across the western Great Lakes will result in quiet but continued cold conditions Thursday and Thursday night, with warmer air surging in on Friday. LONG TERM... FRIDAY THROUGH MONDAY NIGHT...Forecast Confidence - Medium to High at beginning of period, trending to Low by Sunday. Increasing low level winds ahead of an approaching amplifying and digging mid-level short wave will pump warmer, moist air into southern Wisconsin on Friday and Friday night. Precipitable water increases to around 0.7" by 00Z.Sat. 925H temps increase into the 1-3C range. Daytime temps on Friday are expected to rise into the lower to middle 40s and only slip back into the mid 30s Friday night. Rain showers should accompany the trof as it pushes through Friday night into Saturday as the low level thermal profile favors above freezing conditions from the surface through 4K feet. Pavement temperatures on Friday should warm well above freezing, so freezing precipitation is not anticipated at the onset. Medium range guidance in general agreement on this first short wave progressing east of the area later Saturday, with secondary short wave moving southeast across the central Rockies into the southern and central Plains Saturday night and Sunday. This system undergoes cyclogenesis in the southern Plains as it progresses northeast through the central MS Valley region toward the OH Valley by Monday. There remains considerable uncertainty regarding the strength, speed and track of this system Sunday night into Monday as it moves northeast. The latest ECMWF has the system weakening and more progressive resulting in less QPF for southern WI during this period. The GFS is slower and taking on a negative tilt on Monday, resulting in a more prolonged period of precipitation for the area. Meanwhile, the GEM is weaker and farther south, trending toward the latest ECMWF solution. WPC blend favors the GFS parallel and ECMWF ensemble solutions which keep main axis of heavier precipitation to the south. Never the less, northeast winds north of the low pressure may result in some lake enhancement later Sunday night and/or Monday as mixed precipitation changes over to all snow. EMC GEFS plume for KMKE showing a wide range of precipitation possible, anywhere from zero to 1.2" of QPF and zero to over 4" of snow, hence low confidence. Need less to say, this system bears watching and could potentially bring accumulating snowfall to parts of southern WI early next week. Due to considerable uncertainty, will hold off on mentioning in HWO. AVIATION(09Z TAFS)... Steady light snow in the eastern forecast area will likely continue into the early morning hours, with flurries lingering elsewhere. Still think there could be a dusting in the east by morning...less than half an inch total. Ceilings are mainly MVFR with the snow, with the stratus in the 3-4 kft range elsewhere. Models are struggling with the stratus and flurries, showing there should be much more clearing at this point. Held onto the clouds into the morning as a result, as there's no indication that these clouds will scour out, though there are a few holes out there. Will likely have to wait for some better daytime mixing for more clearing. Might see flurries hang on into the morning as well. Another wave will move through tonight, likely bringing some lower clouds again. This system isn't expected to produce much in the way of precipitation across southern Wisconsin. If a little precip is squeezed out though, it may be in the form of freezing drizzle, particularly for areas north of Madison and Milwaukee. The best chance for the freezing drizzle is during the evening and early night. Could be a few snowflakes as well. MARINE... Though wind gusts might be underachieving a bit, the timing of the current Small Craft Advisory still looks good given the lingering high waves. Southwest to west winds will pick up this afternoon into the evening, decreasing a bit and becoming west to northwest after midnight. Another Small Craft Advisory will likely be needed for this period for the nearshore waters. A few gusts could hit gale force over the open waters. The window of opportunity is not particulary long and current forecast gusts are borderline, so will hold off on a gale watch or warning for now. The highest waves for this round of wind will be across the eastern half of Lake Michigan. Southerly winds may approach gale force Thursday night through Friday night, with the highest waves in central and northern portions of the lake. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...Small Craft Advisory until 9 AM CST this morning for LMZ643>646. && Update...DDV Today/Tonight and Aviation/Marine...DDV Wednesday THROUGH Monday...MBK
Hazardous weather outlook, Nov 20, 3:06 AM CST, 5 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 306 AM CST Tue Nov 20 2018 WIZ046-047-051-052-056>060-062>072-210915- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 306 AM CST Tue Nov 20 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight A period of freezing drizzle is possible this evening over parts of south central into east central Wisconsin, mainly north of a Madison to Milwaukee line. The freezing drizzle may cause slippery spots on untreated roads and walks. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-210915- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 306 AM CST Tue Nov 20 2018 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight A Small Craft Advisory remains in effect until 9 am this morning for lingering gusty north winds and high waves. Another Small Craft Advisory will likely be needed later today and tonight due to increasing southwest winds gusting to 25 knots at times. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Gusty south winds reaching Small Craft Advisory levels are likely later Thursday into Friday. Small craft conditions will again be possible later Sunday night into Monday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-210915- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 306 AM CST Tue Nov 20 2018 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight Southwest winds will approach gale force later today and tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong southerly winds Thursday night through Friday night may produce gale force gusts. www.weather.gov/mkx MBK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 11:24 AM CST | Gale Warning | MKX | 16 hr |
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.